MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMSTR
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis and has been evaluated.Evaluation of the returned px slim confirmed that the device was fractured on its proximal end.If the px slim is advanced against resistance at an angle during use, damage such as a kink and subsequent fracture may occur.It was reported that the patient¿s anatomy was tortuous.This likely contributed to the resistance during advancement.The fractured proximal segment with the hub was not returned for evaluation.Further evaluation of the device revealed ovalization on the distal shaft.This damage was incidental to the complaint and likely occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery (ba) using a px slim delivery microcatheter (px slim).It was reported that the patient¿s anatomy was tortuous.During the procedure, while advancing the px slim to the target location, the physician experienced resistance and fractured the px slim at the hub.Therefore, the px slim was removed and was not used for the remainder of the procedure.The procedure was completed using a non-penumbra microcatheter and non-penumbra coils.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19347197
Report Number3005168196-2024-00190
Device Sequence Number6680147
Product Code DQY
UDI-Device Identifier00814548016443
UDI-Public814548016443
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2025
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF00004808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005